Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 116, NWS State College, PA

July 23, 2014Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 23, 2014, 7:05 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 7:05 PM EDT (23:05 UTC)
Expired
Jul 23, 2014, 8:00 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 125 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
697 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS51 KCTP 232305
SVRCTP
PAC071-133-240000-
/O.NEW.KCTP.SV.W.0116.140723T2305Z-140724T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
705 PM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 800 PM EDT

* AT 704 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH. THIS STORM WAS 
  LOCATED NEAR SUNNYBURN...AND MOVING EAST AT 25 MPH. PENNY SIZE 
  HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  DELTA...WAKEFIELD...HOLTWOOD...SUNNYBURN...BROGUE...SUSQUEHANNA
  TRAILS...FAWN GROVE...KIRKWOOD...LITTLE BRITAIN...AIRVILLE...PEACH
  BOTTOM AND BUCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

&&

LAT...LON 3987 7649 3987 7600 3985 7601 3985 7602
      3983 7602 3982 7604 3979 7604 3974 7610
      3974 7612 3972 7612 3972 7614 3973 7651
TIME...MOT...LOC 2304Z 274DEG 22KT 3979 7641 

$$

DEVOIR
1 follow-up statement
085 
WWUS51 KCTP 232346
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT WED JUL 23 2014

PAC133-232355-
/O.CAN.KCTP.SV.W.0116.000000T0000Z-140724T0000Z/
YORK PA-

746 PM EDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3975 7626 3981 7625 3987 7600 3985 7601
      3985 7602 3983 7602 3982 7604 3978 7605
      3974 7610 3974 7612 3972 7612 3972 7624
TIME...MOT...LOC 2345Z 274DEG 22KT 3977 7608 

$$

PAC071-240000-
/O.CON.KCTP.SV.W.0116.000000T0000Z-140724T0000Z/
LANCASTER PA-
746 PM EDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LANCASTER COUNTY...

AT 745 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER GLEN ROY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
WAKEFIELD...KIRKWOOD...LITTLE BRITAIN AND PEACH BOTTOM. 

LAT...LON 3975 7626 3981 7625 3987 7600 3985 7601
      3985 7602 3983 7602 3982 7604 3978 7605
      3974 7610 3974 7612 3972 7612 3972 7624
TIME...MOT...LOC 2345Z 274DEG 22KT 3977 7608 

$$

DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:22 PM EDT, 43 minutes earlier.

Area forecast discussion, Jul 23, 6:22 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT WED JUL 23 2014

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE COMMONWEALTH THIS
EVENING AND TONIGHT. A REFRESHING...COOLER AND LESS HUMID AIRMASS
WILL OVERSPREAD THE COMMONWEALTH FOR THE END OF THE WEEK INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVED ACROSS
CENTRAL AND EASTERN PORTIONS OF CENTRAL PA WITH ISOLATED SEVERE
WIND REPORTS AND A HANDFUL OF PEA SIZED HAIL REPORTS. THE MOST
CONCENTRATED AREA OF ONGOING CONVECTION COVERS THE LOWERS SUSQ IN
A LINE FROM THE FRANKLIN/ADAMS COUNTY BORDER NEWD THROUGH
NORTHEAST LANCASTER COUNTY. PEA SIZED HAIL REPORTS AND BRIEF HEAVY
RAIN ARE THE ONLY REPORTS COMING FROM THESE AT THIS HOUR.

FARTHER NORTHWEST...A SLOWLY WEAKENING LINE OF SHOWERS WITH
ISOLATED THUNDER ASSOCIATED WITH THE ACTUAL FRONT IS CROSSING THE
CENTRAL AND NORTH CENTRAL MOUNTAINS. LATEST MESO GUIDANCE AGREES
ON THE SPEED AND PROGRESSION OF THE SH/TSRA THIS EVENING. THERE
COULD BE A LIGHT SHOWER OR TWO POP UP AS LITTLE POCKET OF COOLER
AIR ALOFT MOVES THROUGH NY STATE AND BRUSHES THE NRN TIER A FEW
HOURS AFTER THE COLD FRONT GOES BY. EXPECT ALMOST ALL SHOWERS TO
BE TO THE S OF IPT/UNV/JST BY 00Z. SOME SHOWERS WILL PROBABLY
LINGER THROUGH MIDNIGHT IN THE SERN COS/SRN TIER. BUT COVERAGE
DIPS QUICKLY AFTER SUNSET.

&&

.SHORT TERM /MIDNIGHT THROUGH 6 PM THURSDAY/...
AS THE STORMS DIE OFF AND MOVE TO THE SOUTH...LOWER CLOUDS WILL
ENTER THE PICTURE FROM THE N/W. LATEST MODEL GUIDANCE IS NOW
JUMPING ON-BOARD WITH THE NAM IS PUSHING THE DRY AIR AND SHOWERS
OFF TO THE S OF THE MASON-DIXON LINE EARLY TONIGHT. CONTINUITY
BETWEEN MOST FCSTS HAS BEEN STRONG WITH SOME SHRA LINGERING IN THE
SRN TIER THROUGH THE NIGHT. SO WILL CONTINUE ON WITH THAT
SLIGHT CHC POP THERE...BUT DRY IT OUT AFTER SUNRISE THURSDAY. THE
GUIDANCE TEMPS TONIGHT DO DROP NICELY OVER THE NORTH - BUT WILL
TEMPER THAT FALL DUE TO THE ANTICIPATED LOWER CLOUD DECK THERE.
MID 50S SHOULD BE LOW ENOUGH EXCEPT FOR THE MOST RURAL VALLEYS.
THUS...THERE COULD BE A BIT OF VALLEY FOG TONIGHT...BUT THE AIR IS
VERY DRY. WILL THEREFORE NOT MENTION FOG FOR TONIGHT IN THE
GRIDS.

THURSDAY SEEMS LIKE A GREAT DAY FOR ANY OUTDOOR ACTIVITY WITH ANY
LOW CLOUDS BURNING AWAY IN THE MORNING. HIGHER CLOUDS ALONG THE
SRN BORDER MAY LINGER FOR A BIT LONGER...BUT NOT ENOUGH TO WARRANT
A MOSTLY CLOUDY FCST. DESPITE THE 8H TEMPS AS LOW AS +10C IN THE
MORNING ACROSS THE NORTHERN TIER...EVEN THEY SHOULD WARM BACK
INTO THE LOWER/MID 70S. 80F AND MAYBE A LITTLE WARMER IS EXPECTED
IN THE SOUTH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
OVERALL SCENARIO REMAINS UNCHANGED IN THE LONG TERM PERIOD AS A
LARGE UPPER RIDGE BUILDING OVER THE FOUR CORNERS REGION IS
FORECAST TO EXPAND NORTH AND EAST INTO THE ROCKIES AND PLAINS
DURING THE PERIOD. DOWNSTREAM...THIS WILL LEAD TO MODERATE TO
STRONG LONG WAVE TROFFING OVER THE EASTERN THIRD OF THE COUNTRY.

UPPER LOW TO THE EAST OF HUDSON BAY WILL BE STRENGTHENED AT TIMES
BY SHORTWAVE ENERGY IN THE STRONGER JET STREAM FLOW ACROSS CANADA.
SOUTHWARD EXTENSION OF THIS LOW/TROF WILL AT TIMES DURING THE
PERIOD STRENGTHENING THE TROFFING ACROSS THE NORTHEASTERN U.S./OUR
REGION. THE TREND OF MEDIUM RANGE MODEL GUIDANCE IS FOR
STRONGER/DEEPER TROFFING DOWNSTREAM ACROSS THE EASTERN
U.S...DEVELOPING AN ALMOST FULL LATITUDE TROF EXTENDING FROM THE
EASTERN CANADA LOW SWD TO FLORIDA. THIS WILL LIKELY SERVE TO
EXPAND AND PROLONG THE CHANCES FOR PCPN THIS WEEKEND.

CONDS WILL BE IMPROVING AT THE START OF THE PERIOD AS COLD FRONT
EXITS. A SECOND...POTENTIALLY STRONGER SYSTEM WILL AFFECT THE
REGION LATE NEXT WEEKEND. THE TREND OF STRONGER TROUGHING
MENTIONED ABOVE HAS LEAD TO SLOWER ARRIVAL AND DEPARTURE OF THE
FRONTAL SYSTEM IN THE DAILY PROGS. THE ECMWF IN LATEST RUN HAS
SLOWED UP THE PROGRESSION OF THIS UPPER LEVEL LOW...WHERE THE GFS
OPERATIONAL AND ENSEMBLES HAVE SPED UP ITS PROGRESSION THROUGH THE
GREAT LAKES REGION. A WARM FRONT WILL BE ON THE DOORSTEP OF PA
SUNDAY...AS THE EC CONTINUES TO SLOW ITS PROGRESSION SO EXPECT THE
WARM FRONT TO MOVE IN CLOSER TO MIDDAY SUNDAY. HAVE THUS ADJUSTED
POPS/TIME.

ASSOCIATED COLD FRONT DOES NOT CROSS THE STATE TIL MONDAY...WHERE
SURPRISINGLY AT THIS POINT...THE EC AND GFS COME CLOSELY IN PHASE.
THIS LARGE UPPER LEVEL LOW COULD BECOME QUASI STATIONARY OVER
SOUTHERN CANADA...GREAT LAKES REGION WHICH COULD LEAD TO A
POTENTIAL PROLONGED PERIOD OF SHOWERS AND THUNDERSTORM THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
SCT TO NMRS TSRA SHOULD CONTINUE THROUGH 00Z...MOVING STEADILY TO
THE EAST AND SOUTH. MOST STORMS SHOULD BE OFF THE THE SE OF
SEG/AOO BY 00Z AND THROUGH LNS BY 04Z AS A COLD FRONT PUSHES
STEADILY SE THROUGH THE AREA. CIGS SHOULD BE VFR FOR MUCH OF THE
TIME THIS EVENING.

WINDS ARE OUT OF THE WEST BEFORE THE FRONT WHICH IS ON TOP OF
KBFD AT 1845Z. BUT THE WIND PROFILE IS NOT A SET UP FOR STRONG
GUSTS UNLESS A STORM GROWS VERY TALL THIS EVENING.

LOW MVFR AND EVEN SOME IFR CIGS WILL BE FOUND IN THE NWRN HALF OF
THE AREA TONIGHT AS THE COOLER AIR MOVES IN. FOG IS NOT
ANTICIPATED TO BE IFR TONIGHT...BUT MANY OF THE VALLEYS OF THE
NORTH COULD GET SOME FOG. WILL ONLY MENTION MVFR FOG IN A FEW
LOCATIONS. THE DRYNESS OF THE AIR WILL WIN OUT AFTER SUNRISE ON
THURSDAY...BREAKING THE CLOUDS UP. VFR SHOULD BE THE WORD FOR
THURSDAY INTO SATURDAY. JUST THE NRN VALLEYS WILL DROP COLD ENOUGH
TO MAKE THE FOG HAPPEN EACH NIGHT.

OUTLOOK...

FRI...PATCHY MORNING FOG...OTHERWISE VFR/NO SIG WX.
SAT...PATCHY MORNING FOG...OTHERWISE VFR. PM TSRA/MVFR POSS W.
SUN-MON...SHRA/TSRA AS WARM FRONT THEN COLD FRONT MOVE THROUGH.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO/DEVOIR
SHORT TERM...DANGELO
LONG TERM...LAMBERT/GARTNER
AVIATION...DANGELO
Hazardous weather outlook, Jul 23, 6:40 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT WED JUL 23 2014

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-242245-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
640 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 5:10 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT WED JUL 23 2014

PAZ057-059-066-232200-
DAUPHIN PA-LANCASTER PA-LEBANON PA-
510 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 510 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SAND HILL TO NEAR CLEONA TO CAMPBELLTOWN TO
NEAR ELIZABETHTOWN...AND MOVING SOUTHEAST AT 20 MPH.

40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  LEBANON...CORNWALL...PLEASANT HILL...SAND HILL...LEBANON SOUTH...
AVON AND QUENTIN AROUND 520 PM EDT.
  MOUNT JOY...MYERSTOWN...TIMBER HILLS AND MOUNT GRETNA HEIGHTS
AROUND 530 PM EDT.
  NEWMANSTOWN...RICHLAND...SCHAEFFERSTOWN AND KLEINFELTERSVILLE
AROUND 540 PM EDT.
  MANHEIM...SALUNGA-LANDISVILLE AND BRICKERVILLE AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ELIZABETHTOWN
COLLEGE...REINHOLDS...PENRYN...AVON HEIGHTS...SCHOENECK...HERSHEY
PARK...LANCASTER AIRPORT...MOUNT GRETNA...PENN STATE COLLEGE OF
MEDICINE AND JONESTOWN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 254 AND 282.
 INTERSTATE 78 BETWEEN MILE MARKERS 6 AND 7.

LAT...LON 4020 7616 4013 7627 4005 7636 4018 7668
      4029 7667 4034 7654 4046 7643 4042 7631
      4037 7624 4036 7621 4028 7611
TIME...MOT...LOC 2110Z 297DEG 17KT 4040 7642 4032 7647 4027 7660 4019
7665

DEVOIR
Special weather statement, Jul 23, 5:44 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
544 PM EDT WED JUL 23 2014

PAZ064>066-232215-
YORK PA-LANCASTER PA-ADAMS PA-
544 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 543 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR WERNERSVILLE TO NEAR THURMONT...AND MOVING
SOUTHEAST AT 20 MPH.

40 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  DENVER AND REAMSTOWN AROUND 550 PM EDT.
  EPHRATA AND ADAMSTOWN AROUND 600 PM EDT.
  NEW HOLLAND...TERRE HILL AND CHURCHTOWN AROUND 610 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GLENVILLE...PENN
STATE YORK...SEVEN VALLEYS...EAST PROSPECT...BLUE BALL...
GORDONVILLE...LANCASTER AIRPORT...BOWMANSVILLE...FRANKLIN AND
MARSHALL COLLEGE AND AIRVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 270 AND 295.
 INTERSTATE 83 BETWEEN MILE MARKERS 0 AND 25.

LAT...LON 4025 7634 4031 7616 4014 7588 4011 7594
      4003 7594 3995 7600 3988 7599 3972 7611
      3974 7612 3972 7614 3972 7737
TIME...MOT...LOC 2143Z 320DEG 19KT 4030 7610 3966 7737

DEVOIR
Local storm report, Jul 23, 5:45 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
545 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     QUINCY                  39.80N  77.57W
07/23/2014                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN BLOCKING ROADS.

&&

EVENT NUMBER CTP1400269

MACH
Local storm report, Jul 23, 6:23 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     3 N DAUPHIN             40.41N  76.93W
07/23/2014                   DAUPHIN            PA   911 CALL CENTER

            TREES DOWN ON ROAD.

&&

EVENT NUMBER CTP1400270

MACH
Local storm report, Jul 23, 6:25 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     TSTM WND DMG     3 N DAUPHIN             40.41N  76.93W
07/23/2014                   DAUPHIN            PA   911 CALL CENTER

            TREES DOWN ON ROAD.

0525 PM     TSTM WND DMG     QUINCY                  39.80N  77.57W
07/23/2014                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN BLOCKING ROADS.

&&

EVENT NUMBER CTP1400270 CTP1400269

MACH
Special weather statement, Jul 23, 6:25 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT WED JUL 23 2014

PAZ065-066-232300-
YORK PA-LANCASTER PA-
625 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 625 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ELVERSON TO NEAR THURMONT...AND MOVING
SOUTHEAST AT 20 MPH.

30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
YORK...SOUTHEASTERN ADAMS AND SOUTHEASTERN LANCASTER COUNTIES...
INCLUDING THE FOLLOWING LOCATIONS...GLENVILLE...GORDONVILLE...
AIRVILLE...LAMPETER...SMOKETOWN...CONESTOGA...DUTCH WONDERLAND...
LOGANVILLE...RAWLINSVILLE AND PEACH BOTTOM.

THIS INCLUDES INTERSTATE 83 BETWEEN MILE MARKERS 0 AND 11.

LAT...LON 3977 7699 4016 7593 4014 7588 4011 7594
      4003 7594 3995 7600 3988 7599 3985 7602
      3979 7604 3972 7611 3974 7612 3972 7614
      3972 7700
TIME...MOT...LOC 2225Z 321DEG 18KT 4013 7584 3958 7731

DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 2:12 PM EDTSpecial Weather StatementCTPClearfield33 min
Jul 23, 3:15 PM EDTSpecial Weather StatementCTPClinton45 min
Jul 23, 4:13 PM EDTSpecial Weather StatementCTPDauphin47 min
Jul 23, 4:24 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Lebanon, Perry51 min
Jul 23, 4:25 PM EDTSevere Thunderstorm WarningCTPSchuylkill35 min
Jul 23, 4:48 PM EDTSpecial Weather StatementCTPColumbia27 min
Jul 23, 4:56 PM EDTSpecial Weather StatementCTPCumberland34 min
Jul 23, 5:10 PM EDTSpecial Weather StatementCTPLebanon50 min
Jul 23, 5:13 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin62 min
Jul 23, 5:44 PM EDTSpecial Weather StatementCTPLancaster, York31 min
Jul 23, 6:25 PM EDTSpecial Weather StatementCTPLancaster35 min
Jul 23, 6:34 PM EDTAreal Flood AdvisoryCTPAdams, Lancaster, York3 hr
Jul 23, 6:58 PM EDTSevere Thunderstorm WarningCTPLancaster, York47 min
Jul 23, 7:17 PM EDTSpecial Weather StatementCTPSchuylkill28 min
Jul 23, 7:48 PM EDTSpecial Weather StatementCTPSchuylkill27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.